Volume 19, Issue 6
Global Finite Element Nonlinear Galerkin Method for the Penalized Navier-Stokes Equations

Yin Nian He, Yan Ren Hou & Li Quan Mei

DOI:

J. Comp. Math., 19 (2001), pp. 607-616

Published online: 2001-12

Preview Full PDF 168 1782
Export citation
  • Abstract

A global finite element nonlinear Galerkin method for the penalized Navier-Stokes equations is presented. This method is based on two finite element spaces X_H and X_h, defined respectively on one coarse grid with grid size H and one fine grid with grid size h ‹ 0 being the penalty parameter, then two methods are of the same order of approximation. However, the global finite element nonlinear Galerkin method is much cheaper than the standard finite element Galerkin method. In fact, in the finite element Galerkin method the nonlinearity is treated on the fine grid finite element space X_h and while in the global finite element nonlinear Galerkin method the similar nonlinearity is treated on the coarse grid finite element space X_H and only the linearity needs to be treated on the fine grid increment finite element space W_h. Finally, we provide numerical test which shows above results stated.

  • Keywords

Nonlinear Galerkin method Finite element Penalized Navier-Stokes equations

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{JCM-19-607, author = {}, title = {Global Finite Element Nonlinear Galerkin Method for the Penalized Navier-Stokes Equations}, journal = {Journal of Computational Mathematics}, year = {2001}, volume = {19}, number = {6}, pages = {607--616}, abstract = { A global finite element nonlinear Galerkin method for the penalized Navier-Stokes equations is presented. This method is based on two finite element spaces X_H and X_h, defined respectively on one coarse grid with grid size H and one fine grid with grid size h ‹ 0 being the penalty parameter, then two methods are of the same order of approximation. However, the global finite element nonlinear Galerkin method is much cheaper than the standard finite element Galerkin method. In fact, in the finite element Galerkin method the nonlinearity is treated on the fine grid finite element space X_h and while in the global finite element nonlinear Galerkin method the similar nonlinearity is treated on the coarse grid finite element space X_H and only the linearity needs to be treated on the fine grid increment finite element space W_h. Finally, we provide numerical test which shows above results stated. }, issn = {1991-7139}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/jcm/9013.html} }
TY - JOUR T1 - Global Finite Element Nonlinear Galerkin Method for the Penalized Navier-Stokes Equations JO - Journal of Computational Mathematics VL - 6 SP - 607 EP - 616 PY - 2001 DA - 2001/12 SN - 19 DO - http://doi.org/ UR - https://global-sci.org/intro/article_detail/jcm/9013.html KW - Nonlinear Galerkin method KW - Finite element KW - Penalized Navier-Stokes equations AB - A global finite element nonlinear Galerkin method for the penalized Navier-Stokes equations is presented. This method is based on two finite element spaces X_H and X_h, defined respectively on one coarse grid with grid size H and one fine grid with grid size h ‹ 0 being the penalty parameter, then two methods are of the same order of approximation. However, the global finite element nonlinear Galerkin method is much cheaper than the standard finite element Galerkin method. In fact, in the finite element Galerkin method the nonlinearity is treated on the fine grid finite element space X_h and while in the global finite element nonlinear Galerkin method the similar nonlinearity is treated on the coarse grid finite element space X_H and only the linearity needs to be treated on the fine grid increment finite element space W_h. Finally, we provide numerical test which shows above results stated.
Yin Nian He, Yan Ren Hou & Li Quan Mei. (1970). Global Finite Element Nonlinear Galerkin Method for the Penalized Navier-Stokes Equations. Journal of Computational Mathematics. 19 (6). 607-616. doi:
Copy to clipboard
The citation has been copied to your clipboard